MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS (MED)

ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS (MED)
Catalog Number 20390
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported using cidex® opa solution past the 14-day reuse date and the instruments were released and used on patients.The customer stated the solution was tested prior to use and met the minimum effective concentration (mec).There were no reports of any injury, harm or infections reported.Per the instructions for use (ifu), cidex® opa solution may be reused for up to a maximum of 14 days provided the required conditions of ortho-phthalaldehyde concentration and temperature exist based upon monitoring described in the directions for use.Do not rely solely on days in use.Concentration of this product during its reuse life must be verified by the cidex® opa solution test strip prior to each use to determine that the concentration of ortho-phthalaldehyde is above the mec of 0.3%.The product must be discarded after 14 days, even if the cidex® opa solution test strip indicates a concentration above the mec.Although there is no patient harm or injury reported, advanced sterilization products has decided to report cases when the customer uses expired product and releases the instruments for use since high-level disinfection cannot be assured.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch history record, complaint trending of lot number, system risk analysis (sra), visual analysis, and supplier evaluation.¿ the batch history record could not be reviewed as the lot number was not available.¿ complaint trending by lot number could not be performed as the lot number was not available.¿ the sra shows the risk for ¿exposure to biohazardous, pathogenic or infections material¿ is low.¿ visual analysis was not performed as the product was discarded by the customer.¿ the supplier was not notified since the issue was not identified as a manufacturing or functional issue.The likely assignable cause of this issue was due to an unintended user error.The customer reviewed the instructions for use (ifu) with the asp clinical education consultant and initiated action with their risk management and infection control at the facility.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CIDEX OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS (MED)
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key9812390
Report Number2084725-2020-50028
Device Sequence Number2788846
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1